Florida, 2019Damaging Winds in Florida, June 23, 2019
June 23, 2019 · NWS JAX · 5 events in 3 counties and zones
An outflow boundary pressed southward across SE GA and interested the pinned east coast sea breeze due to prevailing WNW steering flow. The mid levels were more stable compared to yesterday and drier as a mean layer 1000-700 mb ridge strengthened over the central FL panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary pressed southward across SE GA and interested the pinned east coast sea breeze due to prevailing WNW steering flow. The mid levels were more stable compared to yesterday and drier as a mean layer 1000-700 mb ridge strengthened over the central FL panhandle.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 23, 3:41 PM EST, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 23, 3:41 PM EST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
441 PM EDT Sun Jun 23 2019
...AFTERNOON HEAT INDICES AROUND 105 DEGREES...
...ISOLATED AFTERNOON STRONG STORMS POSSIBLE...
.NEAR TERM (Through Monday night)...
Less coverage of storms today due to drier and more stable
air on the eastern side of a deep layer ridge building into
the area in the wake of yesterday's upper short wave trough.
There was a band of scattered storms moving Se across Se Ga
out ahead of a stalled frontal boundary. These storms will
continue to move Se the next few hours and produce locally
heavy rain with strong and gusty winds. A few isolated showers
or storms will also be possible along a weak seabreeze along
the coast. Showers/storms will fade out in the evening after
the loss of heating.
Another hot and dry day in store for Monday with only a brief
shower or storm possible as deep layer ridging continues over
the area. Afternoon high temps expected to reach the the mid
to upper 90s with afternoon heat indices around 105 degrees.
.SHORT TERM (Tuesday-Wednesday night)...
The deep layer ridge over the area will retrograde to the
gulf coast with weak troughing developing over the area on
the eastern periphery of the ridge. This results in a slight
uptick in pops as weak disturbances will be riding around
the periphery of the ridge and steering flow light enough
for both east west seabreezes to merge inland producing
isolated to scattered mainly afternoon and early evening
storms. Strong daytime heating will result in some storms
becoming strong and producing strong wind gusts. Hot afternoon
temps in the mid to upper 90s combined with the humidity will
produce afternoon heat indices of around 105 degrees each day.
.LONG TERM (Thursday-Sunday)...
Weak troughing will continue across the area through at least
the end of the week until a deep layer western Atlantic
ridge begins to build in. Moisture and instability in
combination with seabreezes will help generate scattered
mainly afternoon and evening storms each day. A slight
down tick in temps but still averaging near to slightly
above normal.
&&
.AVIATION...Much drier and more stable today with inland westerly
flow and winds expected to back SSE near the coast this afternoon
as east coast sea breeze drifts inland across NE FL terminals.
Stronger westerly flow over SE GA will keep the east coast sea
breeze pinned along the coast at SSI. Included VCSH at GNV over
the next few hours, then VCSH at VQQ, SGJ, CRG and JAX into the
early evening. Best chance of TS will focus near SSI late
afternoon and early evening where VCTS was advertised around 20Z.
Rain chances decrease quickly this evening with a better chance of
low stratus and shallow ground fog developing across inland NE FL
late tonight due to high pressure building over the area and
lingering low level moisture from todays spotty showers. Trended
toward MVFR at GNV and VQQ after 07Z Sunday. Prevailing VFR
conditions expected after low stratus lifts/erodes Sun morning
with again prevailing westerly flow in the morning, then winds
becoming onshore near the coast in the afternoon.
&&
.MARINE...High pressure ridge south of the waters will move
to the west of the waters though mid week providing light
West to Northwest winds except for seabreezes along the
coast in the afternoon and evening. A western Atlantic
ridge will build in across the waters towards the end
of the week with winds becoming southeast and increasing
some by the end of the period although no headlines expected.
Rip Currents: Low risk expected Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 97 73 95 / 10 10 20 20
SSI 76 94 76 93 / 30 10 10 10
JAX 73 97 73 95 / 20 10 0 20
SGJ 75 94 75 93 / 20 10 0 30
GNV 72 95 74 96 / 10 0 0 20
OCF 72 94 73 95 / 10 0 0 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
PP/AE/WC
In the hours before
Special weather statement, Jun 23, 5:26 PM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
626 PM EDT Sun Jun 23 2019
GAZ152-250-364-232300-
Western Charlton GA-Brantley GA-Northern Ware GA-
626 PM EDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BRANTLEY...EAST
CENTRAL WARE AND NORTHWESTERN CHARLTON COUNTIES UNTIL 700 PM EDT...
* At 626 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Braganza, or near Waycross,
moving southeast at 25 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Waycross, Braganza, Boggy Bay, Fort Mudge and Needham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3107 8253 3125 8234 3122 8231 3122 8223
3120 8219 3122 8215 3124 8214 3122 8200
3089 8224 3100 8242 3101 8242 3101 8244
TIME...MOT...LOC 2226Z 301DEG 20KT 3117 8226
NELSONSpecial weather statement, Jun 23, 5:43 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
643 PM EDT Sun Jun 23 2019
FLZ024-GAZ350-364-232315-
Inland Nassau FL-Western Charlton GA-Southern Ware GA-
643 PM EDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
SOUTHEASTERN WARE AND CENTRAL CHARLTON COUNTIES UNTIL 715 PM EDT...
* At 643 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles west of Hilliard, moving
southeast at 25 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Hilliard and Stephen Foster State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3051 8187 3079 8244 3082 8244 3082 8249
3088 8249 3101 8244 3068 8181
TIME...MOT...LOC 2243Z 318DEG 22KT 3069 8207
NELSONSpecial weather statement, Jun 23, 5:59 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
659 PM EDT Sun Jun 23 2019
FLZ024-GAZ165-264-364-232330-
Inland Nassau FL-Northeastern Charlton GA-Inland Camden GA-
Western Charlton GA-
659 PM EDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...
SOUTHWESTERN CAMDEN AND NORTHEASTERN CHARLTON COUNTIES UNTIL 730 PM
EDT...
* At 659 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Folkston, moving southeast at
25 mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Folkston, Woodbine, Homeland, Kings Ferry, Race Pond, Winokur and
Tarboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3066 8182 3090 8224 3101 8215 3101 8208
3108 8206 3105 8194 3106 8194 3106 8193
3108 8193 3104 8170
TIME...MOT...LOC 2259Z 303DEG 22KT 3087 8194
NELSONSpecial weather statement, Jun 23, 6:29 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Jacksonville FL
729 PM EDT Sun Jun 23 2019
FLZ024-124-GAZ165-166-364-240000-
Inland Nassau FL-Coastal Nassau FL-Inland Camden GA-
Western Charlton GA-Coastal Camden GA-
729 PM EDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...SOUTHWESTERN CAMDEN AND
EAST CENTRAL CHARLTON COUNTIES UNTIL 800 PM EDT...
* At 729 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Hilliard, moving southeast at
20 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Hilliard, Callahan, Yulee, Ratliff, Kings Ferry and Nassau
Village-Ratliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3060 8150 3056 8161 3057 8160 3058 8161
3058 8165 3055 8166 3057 8167 3056 8173
3054 8174 3053 8177 3050 8178 3051 8179
3048 8182 3045 8189 3062 8219 3089 8181
TIME...MOT...LOC 2329Z 296DEG 18KT 3074 8190
NELSONSpecial weather statement, Jun 23, 6:43 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
743 PM EDT Sun Jun 23 2019
FLZ025-125-240000-
Inland Duval FL-Coastal Duval FL-
743 PM EDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DUVAL COUNTY UNTIL
800 PM EDT...
* At 743 PM EDT, National Weather Service meteorologists were
tracking a gusty shower near Jacksonville International Arpt,
moving southeast at 35 mph.
* Winds in excess of 45 mph possible with this shower.
* Locations impacted include...
Jacksonville International Arpt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3053 8150 3042 8177 3048 8182 3052 8177
3054 8176 3054 8174 3057 8170 3057 8167
3055 8166 3058 8165 3059 8163 3058 8160
3055 8161 3057 8159 3054 8158 3054 8155
3052 8154 3054 8152
TIME...MOT...LOC 2343Z 298DEG 29KT 3054 8171
NELSONSpecial weather statement, Jun 23, 7:18 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
818 PM EDT Sun Jun 23 2019
FLZ033-125-133-240045-
Coastal St. Johns FL-Coastal Duval FL-Inland St. Johns FL-
818 PM EDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND
SOUTHEASTERN DUVAL COUNTIES UNTIL 845 PM EDT...
* At 818 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Palm Valley, or near Ponte
Vedra Beach, moving southeast at 10 mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Ponte Vedra Beach, Palm Valley, Sawgrass, Nocatee, Bayard, Durbin
and Guana River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3005 8152 3010 8153 3011 8151 3014 8154
3023 8156 3026 8135 3007 8129
TIME...MOT...LOC 0018Z 329DEG 8KT 3018 8137
NELSONThunderstorm Wind, Duval
- When
- June 23, 7:30 PM EST
- Where
- Duval County, 6.69 mi ENE of Dunn Creek
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 30.500, -81.470
A power line was blown down onto trees along Sawpitt Road. The time of damage was based on radar. The cost of damage was estimated.
Thunderstorm Wind, Duval
- When
- June 23, 7:36 PM EST
- Where
- Duval County, 3.16 mi SW of Yukon
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 30.200, -81.740
A large tree was blown down onto a roof of a home near Collins Road and Blanding Blvd. The time of damage was based on radar. The cost of damage was estimated.
Thunderstorm Wind, Clay
- When
- June 23, 7:40 PM EST
- Where
- Clay County, 0.47 mi S of Orange Park to 0.39 mi S of Orange Park
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 30.163, -81.699
A spotter reported wind damage near Reed Street and Via Tisdalle where an oak tree was blown down. There was also tree and power line damage on Stowe Avenue between US 17 and Astor Street. The cost of damage was estimated.
Thunderstorm Wind, Duval
- When
- June 23, 7:48 PM EST
- Where
- Duval County, 0.69 mi N of Greenland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 30.180, -81.550
A tree was blown down near the Avenues Mall. The time of damage was based on radar.
Thunderstorm Wind, St. Johns
- When
- June 23, 8:28 PM EST
- Where
- St. Johns County, 1.38 mi S of St Augustine Beach
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 29.810, -81.270
A tree was blown down along the road at the 4800 block of A1A South. The time of damage was based on radar. The cost of damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Texas, June 23, 20194 deaths · 1 event
- Tornadoes and Flash Flood in Kentucky, June 23, 20191 death · $1.9 million · EF1 · 31 events
- Rip Current in Florida, June 23, 20192 deaths · 1 event
- Flash Flooding and Flooding in Arkansas, June 23 to 27, 20191 death · $14,000 · 70 kt wind · 21 events
- Heat in Texas, June 23, 20191 death · 1 event
- Tornadoes and Flash Flood in Mississippi, June 23 to 24, 2019$520,000 · EF1 · 28 events
- Tornado and Flooding in Texas, June 23 to 24, 2019$235,000 · 2.75 in hail · 33 events
- Flash Flooding and Hail in Arkansas, June 23 to 26, 2019$160,000 · 1 in hail · 33 events
- Damaging Winds in Kentucky, June 23 to 24, 2019$145,000 · 60 kt wind · 20 events
- Damaging Winds in Indiana, June 23, 2019$138,000 · 61 kt wind · 17 events
- Damaging Winds and Lightning Strike in Kentucky, June 23, 2019$157,000 · 53 kt wind · 13 events
- Hail and Damaging Winds in Georgia, June 23, 2019$104,000 · 1 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 823575, 823576, 823579, 823577, 823578.